Some of the complications that may occur as a result of an overdose with Leukeran (chlorambucil) include kidney failure, anemia, and seizures. The specific effects, however, will depend on how much of the drug was taken and other factors. Treating this type of overdose may involve administering certain medications, pumping the stomach, and providing supportive care.
Interested in a Discount on Leukeran?
Enter your email address to see if eMedTV's free DiscountRx service has a program that could help you save on your prescription(s).
Enter Your Email Address
Thank you!Thank you for your interest in DiscountRx from eMedTV. An email has been sent to the address you provided. Please follow the link within that email to see what offers may be available.
As with most medicines, it is possible to use too much Leukeran® (chlorambucil). The specific effects of an overdose can vary, depending on a number of factors, including the Leukeran dosage and whether it was taken with any other medications or substances.
Possible symptoms of an overdose with this medication may include:
- Decreased white blood cells, which can increase the risk for infection
- Decreased red blood cells (anemia)
- Decreased platelets, which can increase the risk for abnormal bleeding or bruising
- Lack of muscle coordination
- Jerky movements
- Kidney failure
If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication absorbed into the bloodstream. Dialysis is not expected to be useful for removing Leukeran from the body.
Treatment will also involve supportive care, which consists of treating symptoms that occur as a result of the overdose. Supportive treatment options for an overdose with Leukeran may include but are not limited to:
- Close monitoring of blood pressure
- Close monitoring of blood cell counts (which may continue for at least three weeks after the overdose occurs)
- Fluids through an intravenous (IV) line
- Diazepam (Valium®) or other similar medications if seizures occur.
It is important that you seek medical attention immediately if you believe that you have taken too much Leukeran.